Thunderstorm Wind, Campbell
- When
- July 18, 6:16 PM MST
- Where
- Campbell County, 7.92 mi NW of Rockypoint
- Measured
- 60 kt (69 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 44.989, -105.202
A severe thunderstorm produced wind gusts near 70 mph across far northeastern Campbell County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS UNR wrote it up.
A severe thunderstorm produced wind gusts near 70 mph across far northeastern Campbell County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before the first event at Jul 18, 1:10 PM MST, 5 hours 6 minutes earlier.
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY NATIONAL WEATHER SERVICE RAPID CITY SD 210 PM MDT SUN JUL 18 2010 .DISCUSSION...AT 20Z SFC MAP SHOWS HIGH PRES NOW IN ERN SD/ERN NEBRASKA WITH MOIST SE UPSLOPE FLOW ACRS WRN SD/NERN WY. SCT SHWS/TSTMS OVER NORTH-CENTRAL SD WILL CONT TO MOVE EAST...MAY SEE AN ISOLD SHWR/TSTM OVR PERKINS/ZIEBACH COUNTIES THIS AFT... OTHERWISE SHOULD REMAIN MAINLY DRY. ATMS WILL DE-STABILIZE ACRS NERN WY/FAR WRN SD BY LATE THIS AFT AND INTO THIS EVENING. MAY SEE AN ISOLD TSTM OR TWO THRU 00Z IN NERN WY/BLK HILLS. TONIGHT...MOIST SE RETURN FLOW WL CONT TO PUSH MOISTRUE INTO REGION. SCT TSTMS CAN BE EXPECTED TO DVLP EARLY IN EVENING OVR NERN WY/ FAR WRN SD...WITH TSTMS INCREASING AS STRONGER S/W WL MV ACRS SERN MT AND NWRN SD LATER IN THE EVENING AND OVERNIGHT. S/W WL COMBINE WITH MODERATE INSTABILITY/ CAPE OF 500-750 J/KG AND INCREASING LLVL JET TO PRODUCE ANOTHER AREA OF TSTMS MVG ACRS NERN WY INTO WRN SD OVERNIGHT. 0-6KM BULK SHEAR 50-60 KTS...THUS WL EXPECT THREAT OF LARGE HAIL.THOUGH SHLD BE FAIRLY ISOLD. DOWNDRAFT CAPE OF 1000-1500 J/KG FM 00-03Z WOULD SUGGEST EARLY THREAT OF STRONG WINDS ALSO. MON/MON NITE...ANOTHER S/W WILL MV THRU UPPER FLOW AND ACRS REGION. AIRMASS WILL BE MODERATELY UNSTABLE WITH CAPE AROUND 1000-1500 J/KG. 0-6KM BULK SHEAR 50-60 KTS ACRS NERN WY/BLK HLS AND SRN SD. EXPECT SCT TSTMS TO DVLP AGAIN WITH A FEW SVR TSTMS POSSIBLE. MAIN THREAT WL BE LARGE HAIL...THOUGH DOWNDRAFT CAPE OF 1000-1500 J/KG ACRS SWRN SD/SRN PORTIONS OF CAMPBELL/WESTON COUNTIES MAY PRODUCE AN ISOLD WIND REPORT OR TWO. SEASONAL TEMPS IN 80S DURING DAY/MID 50S-MID 60S DURING NIGHT CAN BE EXPECTED. TUES/TUES NITE...WL BE SIMILAR TO MON...AIRMASS MODERATELY UNSTABLE WITH CAPE OF 1250-1750 J/KG ACRS NERN WY/FAR WRN SD. 0-6KM BULK SHEAR ARD 60 KTS...LOOKS LIKE SCT TSTMS AGAIN WITH A FEW SVR TSTMS POSSIBLE...LKS LIKE LARGE HAIL WL BE MAIN THREAT. SEASONAL TEMPS IN 80S DURING DAY/MID 50S-MID 60S DURING NIGHT CAN BE EXPECTED. EXTENDED...A VARIETY OF S/W'S WILL SLIDE THROUGH WEST/SOUTHWEST FLOW ALOFT...BRINGING A DAILY CHANCE FOR THUNDERSTORMS THROUGH THE WORK WEEK. A BRIEF DRY PERIOD IS EXPECTED SATURDAY AS A WEAK RIDGE PASSES OVER...WITH CHANCES FOR STORMS RETURNING BY SUNDAY. && .AVIATION...ISOLD/SCT TSRA WILL DEVELOP ACROSS WESTERN AREAS THIS AFTERNOON AND TRACK EASTWARD TONIGHT. SOME STORMS MAY BECOME CAPABLE OF PRODUCING HAIL AND STRONG WIND GUSTS. OTHERWISE...VFR CONDITIONS ARE EXPECTED. && .UNR WATCHES/WARNINGS/ADVISORIES... SD...NONE. WY...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RAPID CITY SD 839 AM MDT SUN JUL 18 2010 SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058- 071-191300- BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON- HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK- NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS- NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY- SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS- SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP- WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH- 839 AM MDT (939 AM CDT) SUN JUL 18 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND NORTHEASTERN WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL RE-DEVELOP OVER NORTHEAST WYOMING AND FAR WESTERN SOUTH DAKOTA THIS AFTERNOON...SPREADING EAST AND INCREASING IN COVERAGE TONIGHT. THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS MAY BECOME SEVERE OVER PARTS OF WESTERN AND SOUTH CENTRAL SOUTH DAKOTA...PARTICULARLY SOUTH OF A LINE FROM SPEARFISH TO FAITH. LARGE HAIL AND DAMAGING WIND GUSTS WILL BE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A NEARLY DAILY CHANCE FOR THUNDERSTORMS FROM MONDAY THROUGH SATURDAY. AT THIS TIME...WIDESPREAD SEVERE STORMS ARE NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RAPID CITY SD 649 PM MDT SUN JUL 18 2010 WYZ054-056-190145- NORTHERN CAMPBELL WY-WESTERN CROOK WY- 649 PM MDT SUN JUL 18 2010 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CROOK AND NORTHERN CAMPBELL COUNTIES UNTIL 745 PM MDT... AT 643 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR RECLUSE...OR 28 MILES NORTH OF DOWNTOWN GILLETTE...MOVING EAST AT 65 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH BRIEF HEAVY RAIN AND FREQUENT LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... WESTON... OSHOTO... NEW HAVEN... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. CLARK
The Rapid City radar (KUDX), 211 km away, was scanning. The volume nearest the first event began at 01:16 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2010Every state in 2010This day in weather historyWarnings in Wyoming, July 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 238602.